Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 66, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 14, 2022, 5:17 PM CST for Plaquemines Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2022, 5:17 PM CST (23:17 UTC)
- Expired
- Dec 14, 2022, 5:35 PM CST
- In force
- 18 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 12:22 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.5
The text
As transmitted.
228
WFUS54 KLIX 142317
TORLIX
LAC075-142345-
/O.NEW.KLIX.TO.W.0066.221214T2317Z-221214T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
517 PM CST Wed Dec 14 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Central Plaquemines Parish in southeastern Louisiana...
* Until 545 PM CST.
* At 516 PM CST, a severe thunderstorm capable of producing a tornado
was located near Pointe A La Hache, or near Port Sulphur, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Plaquemines Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This possible tornado will track near the previous radar-confirmed
tornado.
&&
LAT...LON 2951 8983 2964 8973 2960 8962 2959 8968
2954 8963 2953 8963 2949 8979
TIME...MOT...LOC 2316Z 226DEG 36KT 2953 8979
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JRK1 follow-up statement
288
WWUS54 KLIX 142335
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
535 PM CST Wed Dec 14 2022
LAC075-142339-
/O.CAN.KLIX.TO.W.0066.000000T0000Z-221214T2345Z/
Plaquemines LA-
535 PM CST Wed Dec 14 2022
...THE TORNADO WARNING FOR CENTRAL PLAQUEMINES PARISH IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain and
gusty winds is still possible with the line of thunderstorms moving
through.
A Tornado Watch remains in effect until 800 PM CST for southeastern
Louisiana.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 2951 8983 2964 8973 2960 8962 2959 8968
2954 8963 2953 8963 2949 8979
TIME...MOT...LOC 2327Z 226DEG 36KT 2962 8968
$$
JRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 14, 4:30 PM CST, 47 minutes earlier.
Area forecast discussion, Dec 14, 4:30 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
430 PM CST Wed Dec 14 2022
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Thursday night)
Issued at 407 PM CST Wed Dec 14 2022
Focus is on the current severe weather over the region.
Once this convection moves out this evening things will quickly
quiet down as a cold front moves through. L/W trough takes over
much of the CONUS with much cooler air funneling in. This will
keep the conditions quiet, dry, and cool into the weekend.
However, at this time not too dry as we are not anticipating any
freezing temperatures. The amount of rainfall also that has
occurred will help keep the dewpoints from dropping too much as
well keeping the area from dropping below freezing. /CAB/
&&
.LONG TERM...
(Friday through Tuesday night)
Issued at 407 PM CST Wed Dec 14 2022
L/W trough will start to swing through Saturday night and Sunday.
S/W ridging will follow behind it along with moisture slowly
returning. Next s/w to move through will be early next week and
should bring a return of rain. /CAB/
&&
.AVIATION...
(00Z TAFS)
Issued at 407 PM CST Wed Dec 14 2022
All terminals are still dealing with impact but behind the cold
front the main issue will be low cigs. Ahead of the cold front,
mainly GPT now strong to severe storms are expected. Winds will
continue to be gusty with or without storms. Northwest winds will
be strongest over the southshore coming off the lake overnight
tonight. /CAB/
&&
.MARINE...
Issued at 407 PM CST Wed Dec 14 2022
Convection with strong winds and waterspouts will continue to be a
problem through the evening but then a cold front should move
through. Strong northwest winds will usher in behind the front
with SCY conditions persisting through the night. High pressure
will build in behind the front. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 42 60 35 58 / 20 0 0 0
BTR 44 63 38 63 / 10 0 0 0
ASD 46 65 37 65 / 60 0 0 0
MSY 51 63 47 63 / 50 0 0 0
GPT 48 65 39 64 / 90 0 0 0
PQL 47 63 37 63 / 100 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 9 PM CST this evening for LAZ037-039-046>048-
056>060-064-065-071-076>090.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Flood Watch until 9 PM CST this evening for MSZ070-071-077-080.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&In the hours before
Local storm report, Dec 14, 4:15 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 6 SSE BUSH 30.52N 89.88W
12/14/2022 ST. TAMMANY LA FIRE DEPT/RESCUE
TREES AND POWERLINES DOWN IN THE TALISHEEK
AREA.
&&
HRLLocal storm report, Dec 14, 4:17 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 2 W CHALMETTE 29.95N 90.01W
12/14/2022 ST. BERNARD LA EMERGENCY MNGR
DAMAGE TO BUILDINGS.
&&
LNNLocal storm report, Dec 14, 4:20 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 2 NW HARVEY 29.90N 90.09W
12/14/2022 JEFFERSON LA PUBLIC
DAMAGE REPORTED TO STRUCTURES.
&&
HRLLocal storm report, Dec 14, 4:21 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 1 NW HARVEY 29.90N 90.08W
12/14/2022 JEFFERSON LA EMERGENCY MNGR
REPORTED POWERLINES DOWN.
&&
HRLLocal storm report, Dec 14, 4:28 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 6 E ABITA SPRINGS 30.48N 89.93W
12/14/2022 ST. TAMMANY LA FIRE DEPT/RESCUE
REPORTS OF POWER POLES SNAPPED AND TREES
DOWN.
&&
HRLLocal storm report, Dec 14, 4:56 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG HOUMA 29.58N 90.70W
12/14/2022 TERREBONNE LA EMERGENCY MNGR
REPORTS OF ROOF DAMAGE AND POWERLINES DOWN.
&&
HRLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:43 AM CST | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 46 min |
| Dec 14, 5:29 AM CST | Flash Flood Warning | LIX | Pointe Coupee, West Feliciana | 7 hr |
| Dec 14, 11:10 AM CST | Special Marine Warning | LIX | 35 min | |
| Dec 14, 11:37 AM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 38 min |
| Dec 14, 11:39 AM CST | Tornado Warning | LIX | Washington | 19 min |
| Dec 14, 11:44 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 25 min |
| Dec 14, 11:54 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 36 min |
| Dec 14, 11:57 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa, Washington | 48 min |
| Dec 14, 11:58 AM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 34 min |
| Dec 14, 12:00 PM CST | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 32 min |
| Dec 14, 12:00 PM CST | Tornado Warning | LIX | Washington | 30 min |
| Dec 14, 12:02 PM CST | Special Marine Warning | LIX | 43 min | |
| Dec 14, 12:04 PM CST | Special Marine Warning | LIX | 41 min | |
| Dec 14, 12:10 PM CST | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena, West Baton Rouge | 3 hr |
| Dec 14, 12:16 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 44 min |
| Dec 14, 12:17 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 43 min |
| Dec 14, 12:21 PM CST | Tornado Warning | LIX | Ascension, Livingston | 39 min |
| Dec 14, 12:25 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 35 min |
| Dec 14, 12:26 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 34 min |
| Dec 14, 12:41 PM CST | Tornado Warning | LIX | Livingston, Tangipahoa | 28 min |
| Dec 14, 12:44 PM CST | Tornado Warning | LIX | Saint Helena | 15 min |
| Dec 14, 12:49 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 41 min |
| Dec 14, 1:12 PM CST | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James | 3 hr |
| Dec 14, 1:41 PM CST | Flash Flood Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 3 hr |
| Dec 14, 1:57 PM CST | Special Marine Warning | LIX | 63 min | |
| Dec 14, 2:05 PM CST | Special Weather Statement | LIX | Saint Tammany, Washington | 25 min |
| Dec 14, 2:11 PM CST | Special Marine Warning | LIX | 64 min | |
| Dec 14, 2:18 PM CST | Special Weather Statement | LIX | Saint John the Baptist | 27 min |
| Dec 14, 2:21 PM CST | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 17 min |
| Dec 14, 2:31 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles | 29 min |
| Dec 14, 2:36 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 39 min |
| Dec 14, 2:42 PM CST | Tornado Warning | LIX | Saint Tammany | 33 min |
| Dec 14, 2:52 PM CST | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 3 hr |
| Dec 14, 3:07 PM CST | Tornado Warning | LIX | Saint Tammany | 11 min |
| Dec 14, 3:08 PM CST | Special Marine Warning | LIX | 47 min | |
| Dec 14, 3:11 PM CST | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 2 hr |
| Dec 14, 3:14 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles | 31 min |
| Dec 14, 3:15 PM CST | Special Marine Warning | LIX | 60 min | |
| Dec 14, 3:38 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 52 min |
| Dec 14, 3:44 PM CST | Areal Flood Advisory | LIX | Orleans, Saint Tammany | 2 hr |
| Dec 14, 3:44 PM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 46 min |
| Dec 14, 3:56 PM CST | Special Marine Warning | LIX | 64 min | |
| Dec 14, 4:23 PM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard, Saint Charles | 2 hr |
| Dec 14, 4:29 PM CST | Special Marine Warning | LIX | 91 min | |
| Dec 14, 4:32 PM CST | Special Marine Warning | LIX | 58 min | |
| Dec 14, 4:47 PM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 28 min |
| Dec 14, 4:51 PM CST | Special Marine Warning | LIX | 84 min | |
| Dec 14, 5:21 PM CST | Areal Flood Advisory | LIX | Saint Tammany | 112 min |
| Dec 14, 5:21 PM CST | Special Marine Warning | LIX | 54 min | |
| Dec 14, 5:54 PM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 14, 5:58 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.